Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



A uniqueness theorem for harmonic functions on the upper-half plane

Author: Biao Ou
Journal: Conform. Geom. Dyn. 4 (2000), 120-125
MSC (2000): Primary 53A30, 35J05, 30C15
Published electronically: December 15, 2000
MathSciNet review: 1799653
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider harmonic functions on the upper-half plane $R^{2}_{+} = \{(x,y)\vert\;y > 0 \} $ satisfying the boundary condition $ u_{y}=-\exp(u) $ and the constraint $\int_{R^{2}_{+}}\exp(2u) < \infty$. We prove that all such functions are of form (1.2) below.

References [Enhancements On Off] (What's this?)

  • [A] Aubin, T., Nonlinear analysis on manifolds, Monge-Ampere equations, Springer-Verlag, New York, 1982. MR 85j:58002
  • [ABR] Axler, S., Bourdon, P., and Ramey, W., Harmonic function theory, Springer-Verlag, New York, 1992. MR 93f:31001
  • [CY] Chang, A. and Yang, P., On uniqueness of solutions of $n$th order differential equations in conformal geometry, Math. Res. Lett. 4 (1997), 91 - 102. MR 97m:58204
  • [CL] Chen, W.-X. and Li, C.-M., Classification of solutions of some nonlinear elliptic equations, Duke Math. J. 63 (1991), 615 - 622. MR 93e:35009
  • [CSF] Chipot, M., Shafrir, I., and Fila, M., On the solutions to some elliptic equations with nonlinear Neumann boundary conditions, Adv. Differential Equations 1 (1996), 91 - 110.
  • [E] Escobar, J., Sharp constant in a Sobolev trace inequality, Indiana J. Math. 37 (1988), 687 - 698. MR 90a:46071
  • [K] Krantz, S., Complex analysis: the geometric viewpoint, Mathematical Association of America, Washington DC, 1990. MR 92a:30026
  • [LZ] Li, Y.-Y. and Zhu, M.-J., Uniqueness theorems through the method of moving spheres, Duke Math. J. 80 (1995), 383 - 417. MR 96k:35061
  • [O] Ou, B., Positive harmonic functions on the upper half space satisfying a nonlinear boundary condition, Differential Integral Equations 9 (5) (1996), 1157 - 1164. MR 97i:35054

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 53A30, 35J05, 30C15

Retrieve articles in all journals with MSC (2000): 53A30, 35J05, 30C15

Additional Information

Biao Ou
Affiliation: Department of Mathematics, University of Toledo, Toledo, Ohio 43606

Keywords: Harmonic, analytic, the Picard theorems
Received by editor(s): August 14, 2000
Published electronically: December 15, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society